MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT, AO DIA2.0MM X 135MM, SCALED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL BIT, AO DIA2.0MM X 135MM, SCALED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 703896
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "description of events: the fibula ancillary drill bit broke in the patient's wrist during drilling while inserting a variax wrist plate.The entire tip was recovered, and an x-ray with magnification was performed to ensure that no pieces remained in the patient's bone.".
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to section d2a, d2b and g1 (manufacturing site for devices).The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned drill bit could be confirmed based on the catalog number and the lot number marked.The returned drill bit is broken in two parts, close to the tip.The detached fragment has not been returned.The surface of the breakage give evidence of a sudden brittle fracture, due to excessive bending and/or torsional load.Dimensional and material integrity inspections have confirmed that the has been manufactured according to specification.Based on investigation, the root cause was attributed to user related issue.The event was caused by excessive load applied to the instrument.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
DRILL BIT, AO DIA2.0MM X 135MM, SCALED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
postfach
freiburg D-791 11
GM   D-79111
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23154776
Report Number0008031020-2025-01644
Device Sequence Number5290695
Product Code LXH
UDI-Device Identifier07613327070064
UDI-Public07613327070064
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703896
Device Lot NumberAP09
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date09/26/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown